Alert archive / Florida / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this dense fog advisory at Dec 8, 2021, 12:19 AM EST for 6 counties in Florida. It took effect at Dec 8, 2021, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2021, 12:19 AM EST (05:19 UTC)
- In effect from
- Dec 8, 2021, 1:00 AM EST
- Expired
- Dec 8, 2021, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779 WWUS72 KMLB 080519 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1219 AM EST Wed Dec 8 2021 FLZ041-044>047-053-054-058-059-064-141-144-147-081400- /O.NEW.KMLB.FG.Y.0013.211208T0600Z-211208T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 1219 AM EST Wed Dec 8 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility one quarter mile or less in areas of developing dense fog. * WHERE...Inland Volusia, Northern Lake, Orange, Seminole, Southern Brevard, Osceola, Indian River, Okeechobee, St. Lucie, Martin, Coastal Volusia, Southern Lake and Northern Brevard Counties. * WHEN...1 AM Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Sudden changes in visibility will be likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this dense fog advisory went out at Dec 7, 7:40 PM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 7, 7:40 PM EST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 740 PM EST Tue Dec 7 2021 .UPDATE... ...Widespread Dense Fog Expected Overnight-Wednesday Morning... Increasing high clouds continue to stream overhead, making it somewhat difficult to use the GOES RGBNTM imagery. However there appears to be some spotty low clouds across Brevard/Osceola Cos early this evening, which started to push onshore late in the afternoon. As of 7PM, shallow ground fog was being reported at Daytona Beach, nil wx elsewhere. Remainder of tonight...Conditions remain favorable for dense fog formation, and all the mesoscale guidance favors development for just about the entire CWA. The afternoon package hit this pretty hard, and given current satellite/surface obs there's no reason to make any changes. Should conditions warrant a DFA issuance for any part of the CWA before 03Z, an updated grid/ZFP/AFD package will be sent out. && .AVIATION...IMC to develop over most sites starting 06-09Z with LIFR/VLIFR CIGs/VSBYs expected through about 14Z. IFR CIGs could last a few hours longer, given what transpired today. && .MARINE...Benign wind/sea conditions continue, given the close proximity of the surface ridge to central FL. Light S-SW winds at or below 10KT, with seas 2-3ft in a long (10-11s) period swell. && Cristaldi/Leahy && .PREV DISCUSSION... (Issued 350 PM EST Tue Dec 7 2021) Wednesday...The dense fog could persist through late morning before completely lifting/dissipating. High pressure ridge axis shifts to our south, causing winds to become southwest around 10mph. The offshore flow is likely to produce higher temperatures than most of the guidance is showing, thus went a bit above and have highs in the low to mid 80s. The one factor that could inhibit higher temps, especially across the northern areas, is cloud cover associated with a cold front that moves into the FL panhandle in the morning. Models are in good agreement that the cold front will wash out as it reaches north-central Florida in the late afternoon and evening. A few showers will be possible from Orlando to Titusville northward, but overall rain chances are low at 20 percent, and it should remain dry from Melbourne southward. Winds quickly shift from west in the evening, to northwest/north overnight as the main upper trough moves offshore of Florida late Wednesday night. No real drop in temps with this frontal passage, overnight lows in the low/mid 60s. Thursday...High pressure builds into the Southeast behind the dissipating cold front, bringing light/variable winds, dry conditions, and temperatures quickly recovering to unseasonably warm. Only a slight chance of showers across the offshore waters, then rain is gone from the forecast until the weekend. Highs will be around 80 and lows in the low to mid-60s. Patchy fog will be possible Thursday morning. Friday-Wednesday...Temperatures continue to creep up as surface high pressure builds across the Atlantic, bringing warm southeasterly to southerly winds. Afternoon highs will be in the mid-80s Friday and Saturday, but remaining dry with no rain chances. Through the weekend, models converging on a fast moving upper level trough reaching the Southeast US by Sunday, with a surface low pressure system developing over the Plains and tracking northeast over the Great Lakes, bringing a vigorous cold front to Florida on Sunday. Scattered rain chances and a storm or two are expected with the frontal passage, then substantial upper level ridging and high pressure build across the CONUS late Sunday into Monday. Tightening pressure gradient as the high tracks eastward to the mid-Atlantic will bring strong onshore winds the first half of the week to our area. Post frontal lows will be in the mid-50s to lower-60s, recovering into the 60s by mid week. Highs will be generally in the 70s to low-80s. && .AVIATION... Low stratus will persist at KDAB through the afternoon, and some of the low clouds will move inland toward KTIX, producing periods of IFR conditions. Otherwise, VFR conditions prevail until this evening. Widespread dense fog is expected to develop across the area tonight into Wednesday morning. The fog will reduce visibility to 1/2SM or less with VV001-VV002, with LIFR/VLIFR conditions likely for many hours at area terminals, except for KSUA where dense fog should remain west of the terminal. Fog burns off by 14-15Z. && .MARINE... Tonight-Wednesday...Favorable boating conditions are expected across the local waters through Wednesday as weak high pressure remains over Florida. 5-10KT winds will vary in direction through tonight, then becoming SW at 10KT tomorrow afternoon. Dense fog is possible along the Brevard and Volusia coast on Wednesday morning. A weak cold front will wash out across north-central FL in the late afternoon and evening. A few showers are possible north of the Cape, otherwise dry elsewhere. Winds shift from west in the evening, to northwest to north overnight and increase to 10-15KT in response to an upper trough moving offshore of Florida. Seas 2-3 feet, and could briefly reach 4 feet north of the Cape Wednesday night. Thursday-Sunday...Light and variable winds less than 5 knots Thursday as high pressure extends over the Atlantic waters will increase and veer from easterly to southwesterly through the period ahead of a cold front Sunday. Winds will reorganize Friday to easterly/southeasterly around 10 knots, then turn southerly through Saturday night and increase to 10 to 15 knots. Seas 2-3 feet through Sunday morning. Sunday, winds start southwesterly 10 to 20 knots, then veer northerly 15 to 20 knots behind the cold front. Showers and a storm or two will be possible Sunday with the front. Unfavorable boating conditions becoming more likely behind the front Sunday into early next week. Substantial high pressure builds north of the local waters with 7-8 foot waves forecast from strong winds and a long northeast fetch. && .PRELIMINARY POINT TEMPS/POPS... DAB 59 82 61 78 / 0 20 10 10 MCO 62 84 65 83 / 0 10 10 10 MLB 60 83 63 80 / 0 10 10 10 VRB 60 83 64 84 / 0 0 10 10 LEE 62 83 64 81 / 0 20 10 10 SFB 61 84 64 81 / 0 20 10 10 ORL 62 84 65 81 / 0 20 10 10 FPR 59 83 63 81 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Dec 7, 5:33 PM EST, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 533 PM EST Tue Dec 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 533 PM EST Tue Dec 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Conditions remain favorable for dense fog to develop across east central Florida overnight, especially after 2 AM. Visibilities are expected to drop to less than one quarter of a mile across many areas, and may drop to near zero in some spots. Motorists should be alert for encountering very low visibilities along area roadways. When driving in dense fog, slow down, use only your low beam headlights and leave plenty of distance between your vehicle and the one in front of you. It's also encouraged to give yourself extra time by leaving early to reach your destination safely. .RIP CURRENT IMPACT... A Moderate risk of rip currents continues at the central Florida Atlantic beaches. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. The rip current threat is expected to remain Moderate through the end of the work week. Poor to hazardous marine conditions are expected to develop behind a cold front that is currently forecast to cross through the area on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs/Cristaldi
Nearby
Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.